MAUDE Adverse Event Report: ARTHREX, INC. CN LOCK SCREW, F THREAD, Ø4.0MM X 48MM; FIXATN NAIL/BLADE/PLATE COMBO

ARTHREX, INC. CN LOCK SCREW, F THREAD, Ø4.0MM X 48MM; FIXATN NAIL/BLADE/PLATE COMBO
Model Number CN LOCK SCREW, F THREAD, Ø4.0MM X 48MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a patient's legal representative reported via email that the patient underwent open reduction and internal fixation of a comminuted fracture of the left humeral neck on (b)(6) 2024.Following the procedure, the patient experienced ongoing complications, including persistent pain, nonunion of the fracture, and significant discomfort with any movement of the left shoulder.On (b)(6) 2024, the patient was informed that a targeter/drill guide had been inadvertently retained from the initial procedure.A revision surgery was performed on (b)(6) 2024 to remove the retained instrument, debride the infected area, and replace the surgical hardware.Additional information received on 7/2/2025: during the revision surgery on (b)(6) 2024, the following components were removed: one 3022-005 proximal humeral plate; two 8110-032 cortical screws; two 8110-035 cortical screws; one 8110-040 cortical screw; one 8110-045 cortical screw; one 8124-040 fully threaded cancellous locking screw; one 8124-044 fully threaded cancellous locking screw; three 8124-046 fully threaded cancellous locking screws; two 8124-048 fully threaded cancellous locking screws; and one 8124-050 fully threaded cancellous locking screw.The removal operative report confirmed that the alignment guide, all screws, and the original plate were removed.The patient¿s non-union was revised during the same procedure using a longer plate and screws.The manufacturer of the newly implanted hardware is unknown at this time.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the returned device (if available), photographs, videos, event descriptions, and additional field data, arthrex was able to determine the most likely cause of the reported issue.According to the documented event details, the inadvertent retention of the targeter/drill guide from the initial procedure was most likely due to user error associated with suboptimal surgical technique.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
CN LOCK SCREW, F THREAD, Ø4.0MM X 48MM
Common Device Name
FIXATN NAIL/BLADE/PLATE COMBO
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22586878
Report Number1220246-2025-03046
Device Sequence Number4502117
Product Code KTW
UDI-Device Identifier00848665033670
UDI-Public(01)00848665033670(11)210730(10)0000AOS
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCN LOCK SCREW, F THREAD, Ø4.0MM X 48MM
Device Catalogue Number8124-048
Device Lot Number0000AOS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown